Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $162,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The eastern U.S. upper trough noted on the 26th of September continued to evolve into a deep upper low across the southeast U.S. with an associated pocket of cold temperatures aloft. Temperatures aloft at 500mb were near -20C during the late afternoon and early evening hours of September 27th. As the preceding area of rain and thunderstorms exited the area to the east during the afternoon, cloudy conditions across north and west Georgia gave way to partly sunny skies. This allowed temperatures to warm into the low and mid 80s across the region. The warm surface temperatures created a very unstable environment as the upper low and cold core pocket rotated across the region. Scattered to numerous thunderstorms developed across north Georgia, with lesser coverage of convective activity across central Georgia. Only the southwest part of the county warning area managed to escape the afternoon thunderstorms. The thunderstorms were fast moving, but several produced damaging downburst winds and penny to occasionally golf ball-sized hail. A strong shower on the tail end of the convective activity (no lightning observed) even produced a brief tornado in Laurens county in southeast Georgia. The severe weather event only lasted a couple of hours in the 530 pm to 730 pm time frame.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 27, 2:06 PM EST, 31 minutes earlier.
Area forecast discussion, Sep 27, 2:06 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT MON SEP 27 2010
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
LATEST HAND ANALYSIS SHOWS SURFACE LOW OVER CENTRAL GA...AND UPPER
LOW CENTERED OVER NORTHERN AL. MODELS SEEM TO INITIALIZE WELL WITH
THE POSITION OF THE TROUGH ALOFT AND THE SURFACE REFLECTION...AND
ARE IN FAIRLY GOOD AGREEMENT WITH MOVEMENT AND TIMING THROUGH THE
SHORT TERM. UPPER LOW BEGINS TO LIFT OUT OF THE SOUTHEAST BY EARLY
TUESDAY...USHERING THE SURFACE LOW INTO THE MID ATLANTIC STATES.
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE STILL POSSIBLE AS THE
LOW DRIFTS TO THE NORTHEAST...WITH THE BEST CHANCES MAINLY ACROSS
NORTH AND EASTERN GA TODAY. OVERALL INSTABILITIES ARE FAIRLY
LOW...SO THUNDERSTORM ACTIVITY SHOULD BE LIMITED. AFTERNOON CHANCE TO
CATEGORICAL POPS THIS AFTERNOON DIMINISH FROM WEST TO EAST INTO
THE OVERNIGHT HOURS...WITH ONLY SLIGHT CHANCE POPS REMAINING
ACROSS NORTH GA THROUGH EARLY TUESDAY. DRY HIGH PRESSURE BUILDS IN
FAIRLY QUICKLY BEHIND THE LOW...SO THE REMAINDER OF THE SHORT TERM
IS EXPECTED TO BE DRY. AS BOTH THE LOW ALOFT AND THE LOW AT THE
SURFACE TRACK NORTHWARD OVER NEW ENGLAND BY WEDNESDAY...THE
OVERALL LONGWAVE TROUGH REMAINS WITH ANOTHER LOW SPINNING UP OVER
THE TN RIVER VALLEY. LITTLE REFLECTION OF THIS FEATURE IS SEEN AT
THE SURFACE...AND EXPECT THE SURFACE HIGH TO DOMINATE THE REGION.
BOTH ECMWF AND GFS HAVE ANOTHER TROPICAL LOW DEVELOPING AND MOVING
OVER SOUTHERN FL BY WEDNESDAY...TRACKING CLOSELY ALONG THE GA
BORDER IN THE LONG TERM.
AS FOR TEMPERATURES IN THE SHORT TERM...MAV HAD A MUCH BETTER HANDLE
ON MONDAY MORNING LOWS WITH THE CLOUD COVER AND MOISTURE HANGING
AROUND THE AREA. WITH DRIER AIR MOVING IN TODAY EXPECT TUESDAY
MORNING TO BE MUCH COOLER...WITH LOWS IN THE LOW TO MID 50S.
GUIDANCE IN PRETTY GOOD AGREEMENT FOR LOWS...BUT GENERALLY SIDED
WITH THE MAV AND ECMWF FOR TUESDAY...AND A MAV MET BLEND FOR
WEDNESDAY. TENDED TOWARDS SLIGHTLY WARMER GUIDANCE FOR TUESDAY AND
WEDNESDAY HIGHS TO ACCOUNT FOR AMPLE SUNSHINE AND DRIER AIR.
.LONG TERM /THURSDAY THROUGH MONDAY/...
MODELS INDICATING TWO TROPICAL SYSTEMS TO IMPACT THE FL AREA THROUGH
THE LONG TERM. WITH SURFACE BOUNDARY ALONG THE GA COASTLINE...EXPECT
THE FIRST LOW TO PASS EAST OF THE CWA THURSDAY. KEPT POPS LOW IN THE
SE CORNER OF THE CWA...BUT THESE MAY HAVE TO BE ADJUSTED PENDING THE
PROXIMITY OF THE TRACK OF THE LOW TO THE AREA. SECOND TROPICAL LOW
DEVELOPS EAST OF THE YUCATAN BY EARLY WEEKEND...COMING CLOSE TO THE
WEST COAST OF SOUTHERN FL BY LATE MONDAY. FOR NOW...HAVE OPTED TO
KEEP POPS LOW THROUGH THE LONG TERM...AND WE WILL HAVE TO WAIT TO
SEE HOW THESE SYSTEMS EVOLVE TO HAVE MORE CONFIDENCE IN ADDING IN
POPS THURSDAY THROUGH MONDAY.
LGB
&&
.AVIATION...
UPDATED 18Z...
STARTED TO SCT AT MANY OF THE TAF SITES. MVFR/VFR CONDITIONS ACROSS
AREA. LINE OF STORMS ACROSS W GA MAY FILL IN AND AFFECT ATL AREA BY
19-20Z..WITH ANOTHER LINE TO AFFECT AHN BY 19Z. TIMING OF PRECIP
THIS AFTERNOON WILL BE GREATEST CHALLENGE. PREDOMINATELY SHRA
EXPECTED BUT TSRA IS POSSIBLE. WINDS SHOULD REMAIN WRLY AT ATL SITES
THROUGH END OF TAF PERIOD...EXCEPT FOR ANY DIRECTIONAL CHANGES FROM
OUTFLOW. MAY SEE IFR/MVFR CONDITIONS IN THE MORNING...EXCEPT CSG AND
ATL...DUE TO REDUCED VSBYS.
//ATL CONFIDENCE...UPDATED 18Z...
HIGH CONFIDENCE ON WIND...MEDIUM CONFIDENCE ON ALL OTHER ELEMENTS.
11
&&
.HYDROLOGY...
FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM EDT...AS THE HEAVIEST
RAIN THREAT HAS PASSED. EXPECT SOME SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS INTO THE EVENING HOURS AND EARLY OVERNIGHT HOURS
TONIGHT...THEN DRAMATICALLY TAPERING OFF BY EARLY TUESDAY MORNING.
ALTHOUGH SOME AREAS COULD SEE UP TO AN INCH OF RAIN WITH SOME
CONVECTION...WIDESPREAD SIGNIFICANT RAINFALL AMOUNTS OF MORE THAN
AN INCH ARE NO LONGER EXPECTED ACROSS THE WATCH AREA OVER THE NEXT 12
HOURS OR BEYOND.
LGB
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 55 78 54 81 58 / 30 5 5 5 10
ATLANTA 57 77 56 79 59 / 20 5 5 5 5
BLAIRSVILLE 52 72 49 77 53 / 40 10 10 10 10
CARTERSVILLE 53 76 50 80 52 / 30 10 10 10 10
COLUMBUS 57 82 58 83 60 / 10 5 5 5 5
GAINESVILLE 56 76 55 78 60 / 40 10 10 10 10
MACON 56 81 55 84 58 / 20 5 5 5 10
ROME 52 76 50 80 53 / 20 10 10 10 10
PEACHTREE CITY 52 78 50 80 53 / 20 5 5 5 5
VIDALIA 61 81 60 85 66 / 40 10 10 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.
&&
LGB/11
Hazardous weather outlook, Sep 27, 4:00 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT MON SEP 27 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
LOCAL FLOODING AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF CENTRAL GEORGIA THROUGH THIS AFTERNOON.
.SYNOPSIS...
A SURFACE LOW OVER EASTERN ALABAMA AND WESTERN GEORGIA EARLY THIS
MORNING WILL CONTINUE TO LIFT SLOWLY NORTHEAST ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS AFTERNOON. A DEEP UPPER LEVEL LOW WILL
ALSO CONTINUE TO DROP INTO THE TENNESSEE VALLEY THROUGH TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN WITH LOCAL FLOODING POSSIBLE
AND ISOLATED DAMAGING WINDS OR AN ISOLATED TORNADO...GENERALLY SOUTH
OF A LINE FROM COLUMBUS TO MACON AND WARRENTON.
.DISCUSSION...
ABUNDANT MOISTURE CONTINUES ACROSS PORTIONS OF CENTRAL GEORGIA TODAY
WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2.25 INCHES THROUGH
THE AFTERNOON. INSTABILITY IS MARGINAL AT BEST ACROSS THE STATE TODAY
WITH CAPE 500 OR LESS...BUT MODERATE SHEAR ACROSS CENTRAL GEORGIA
THROUGH THIS AFTERNOON WILL BE SUFFICIENT FOR THE POSSIBILITY OF
ISOLATED SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 27, 1:35 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT MON SEP 27 2010
GAZ005-006-271915-
235 PM EDT MON SEP 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN FANNIN AND MURRAY COUNTIES UNTIL 315 PM EDT...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRANDALL...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND WIND
GUSTS TO 45 MPH AS IT MOVES ACROSS FANNIN AND MURRAY COUNTIES
THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORT MOUNTAIN STATE PARK...CHATSWORTH...ETON...CRANDALL...SUMAC...
CONASAUGA LAKE...CISCO...COHUTTA WILDERNESS AND JONES MILL. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 27, 2:36 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT MON SEP 27 2010
GAZ011-272015-
336 PM EDT MON SEP 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA COUNTY UNTIL 415 PM EDT...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUMMERVILLE...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTOOGA COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE LYERLY...BERRYTON...MENLO...JAMES H. FLOYD STATE
PARK...SUMMERVILLE...TRION...TIDINGS AND SUBLIGNA. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Event by event
16 hail, 8 thunderstorm wind, 1 lightning, 1 tornado. Local standard time, as filed.
Hail, Chattooga
- When
- September 27, 2:37 PM EST to 2:48 PM EST
- Where
- Chattooga County, 1 mi S of Summerville to 2 mi N of Tidings
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 34.465, -85.350
A CoCoRaHS observer near Lyerly, south of Summerville, observed nickel-sized hail. Radar data suggest that similar-size hail likely fell from here northeastward toward Summerville and Tidings.
Hail, Gordon
- When
- September 27, 3:40 PM EST to 3:51 PM EST
- Where
- Gordon County, 1 mi W of Calhoun to 4 mi SE of Resaca
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 34.480, -84.948
The Gordon County 911 Center reported penny-sized hail near Calhoun.
Thunderstorm Wind, Gordon
- When
- September 27, 3:50 PM EST to 3:56 PM EST
- Where
- Gordon County, Calhoun to Redbud
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 34.480, -84.930
The local electric management cooperative reported that three trees were down on power lines in the eastern part of the county, including one on Irwin Hill Road and another on Windy Hills Lane near Sonaraville. Pea-sized hail was also observed in Calhoun.
Hail, Coweta
- When
- September 27, 4:06 PM EST to 4:13 PM EST
- Where
- Coweta County, 2.7 mi ESE of Mc Collum to 4 mi NNE of Thomas Xrds
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.440, -84.655
A deputy with the Coweta County Sheriff's Office observed quarter-sized hail on Fischer Road between Thomas Crossroads and Cannongate.
Hail, Douglas
- When
- September 27, 4:15 PM EST to 4:20 PM EST
- Where
- Douglas County, 1 mi W of Lithia Spgs to 2 mi ENE of Lithia Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.780, -84.667
The public reported lots of pea to penny-sized hail in the Lithia Springs area.
Hail, Cobb
- When
- September 27, 4:30 PM EST to 4:55 PM EST
- Where
- Cobb County, 3 mi NW of Mableton to 3 mi ENE of Smyrna
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.851, -84.617
Several reports of hail, ranging in size from pennies to quarters, were received from the southeast and east central parts of Cobb county from just northwest of Mableton to just east of Smyrna. Quarter-sized hail was observed near Mableton and Smyrna, with penny-sized hail just east of Smyrna.
Thunderstorm Wind, Meriwether
- When
- September 27, 4:43 PM EST to 4:45 PM EST
- Where
- Meriwether County, Luthersville to Rocky Mt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.200, -84.750
A deputy with the Meriwether County Sheriff's Office reported that several trees and power lines were down around Luthersville.
Hail, Meriwether
- When
- September 27, 4:43 PM EST to 4:47 PM EST
- Where
- Meriwether County, 1.5 mi ESE of Luthersville to Rocky Mt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.192, -84.726
The Meriwether County Sheriff's Office reported that hail was observed near Luthersville. Although a specific size was not specified, radar data across northern Meriwether county was analogous to several storms in neighboring counties that produced quarter or larger-sized hail.
Lightning, Gilmer
- When
- September 27, 4:46 PM EST
- Where
- Gilmer County, Ellijay
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 34.700, -84.480
The Gilmer County 911 Center reported that a lightning strike caused a fire at the Gilmer County Water pump station in Ellijay. One tree was also blown down in the area.
Hail, Cherokee
- When
- September 27, 4:50 PM EST to 5:05 PM EST
- Where
- Cherokee County, 4.7 mi NNW of Waleska to 4.8 mi NW of Ball Ground
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.383, -84.582
The Cherokee County Emergency Management Director relayed reports of quarter-sized hail from the far northern part of the county near Salacoa Valley.
Thunderstorm Wind, Fulton
- When
- September 27, 4:56 PM EST
- Where
- Fulton County, 0.65 mi NE of Atlanta
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 33.777, -84.392
The Georgia Institute of Technology (Georgia Tech) police department and the Atlanta Journal-Constitution reported that a large oak tree fell on the Campus Christian Fellowship building near the intersection of Fourth Street and Techwood Drive. The tree struck a transformer and a gas generator. Several blocks of the campus were left without power. Affected buildings included a dormitory and two fraternity houses. These buildings were evacuated until repairs could be made.
Hail, Fulton
- When
- September 27, 4:57 PM EST to 5:01 PM EST
- Where
- Fulton County, 2 mi WSW of Sandy Spgs to 2 mi ENE of Sandy Spgs
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.909, -84.412
The public observed golf ball-sized hail in the Sandy Springs area.
Hail, Clayton
- When
- September 27, 5:01 PM EST to 5:15 PM EST
- Where
- Clayton County, Riverdale to Lovejoy
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.570, -84.420
The public observed quarter-sized hail south of Jonesboro and nickel-sized hail north of Jonesboro.
Hail, Gwinnett
- When
- September 27, 5:24 PM EST to 5:45 PM EST
- Where
- Gwinnett County, 4 mi E of Duluth to Hog Mtn
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.000, -84.080
The public observed quarter-sized hail across northern Gwinnett county from the east side of Duluth to Hog Mountain. Some accumulation was noted on the roadways.
Tornado, Laurens
- When
- September 27, 5:34 PM EST to 5:35 PM EST
- Where
- Laurens County, 1.35 mi ESE of Chappells Mill to 1.42 mi ESE of Chappells Mill
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.640, -83.030
The Laurens County Emergency Management Director reported that a weak and brief EF0 tornado touched down between Evergreen and Southern Belle Roads, just west of U.S. Highway 441, about 10 miles northwest of Dublin. The tornado path length was estimated to only be 200 yards long with a maximum path width of 50 yards. Twelve to 15 trees were down along the path of the tornado. One of the downed trees destroyed an outbuilding and another caused minor damage to a home. Radar data showed only a 40 dBZ shower in the area at the time on a tail end of much stronger activity across north central and east central Georgia. No cloud-to-ground lightning was ever indicated in the shower that produced the tornado and the maximum cloud top on this cloud was below 20,000 feet.
Thunderstorm Wind, Butts
- When
- September 27, 5:42 PM EST to 5:43 PM EST
- Where
- Butts County, 0.5 mi W of Jackson to 0.5 mi E of Jackson
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.300, -83.979
The Butts County Emergency Management Director reported that a couple of power lines were down within the city of Jackson.
Thunderstorm Wind, Newton
- When
- September 27, 5:54 PM EST to 6:18 PM EST
- Where
- Newton County, 2.52 mi S of Beaver Creek to 2.07 mi ENE of Dialtown
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.544, -83.937
The Newton County Fire Department reported that four trees and one power line were down in the county. Additional power lines were brought down by the downed trees. A tree was down on a house and adjacent vehicle on Hale Drive, a tree was down on a power line on Emory Street and another was down on a power line on Cooper Road. A tree was also down on Newton Ridge Road in the southern part of the county. Power lines were down on Georgia Highway 142 near Fire Station No. 15.
Hail, Jackson
- When
- September 27, 6:18 PM EST to 6:23 PM EST
- Where
- Jackson County, Maysville to 3 mi E of Maysville
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 34.250, -83.570
The Jackson County 911 Center relayed a report of quarter-sized hail from the far northeastern part of the county in the Maysville area along the Banks county line.
Hail, Jasper
- When
- September 27, 6:19 PM EST to 6:21 PM EST
- Where
- Jasper County, 5 mi S of Shady Dale to 4 mi SE of Shady Dale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.328, -83.600
The public observed quarter-sized hail approximately five miles south of Shady Dale in far east central Jasper county.
Thunderstorm Wind, Jasper
- When
- September 27, 6:20 PM EST to 6:25 PM EST
- Where
- Jasper County, Monticello to 1 mi S of Shady Dale
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.300, -83.680
The Jasper County Sheriff's Office reported that five trees were down in the Monticello area, including one on Calvin Road, another on Jackson Lake Road, and one on Georgia Highway 83 going north toward Shady Dale.
Hail, Banks
- When
- September 27, 6:23 PM EST to 6:29 PM EST
- Where
- Banks County, Maysville to Banks Crossing
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 34.250, -83.550
The Jackson County 911 Center relayed a report of quarter-sized hail in the Maysville area long the Banks county line. Radar data suggests that similar-size hail likely continued eastward toward Banks Crossing.
Hail, Putnam
- When
- September 27, 6:29 PM EST to 6:34 PM EST
- Where
- Putnam County, 5 mi WSW of Harmony to 2 mi WSW of Harmony
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 33.292, -83.450
The Putnam County 911 Center relayed reports of quarter-sized hail across the far northern part of the county.
Thunderstorm Wind, Putnam
- When
- September 27, 6:29 PM EST to 6:34 PM EST
- Where
- Putnam County, 5 mi WSW of Harmony to 2 mi WSW of Harmony
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.292, -83.450
The Putnam County 911 Center reported that four to five trees were blown down across the far northern part of the county near the Morgan county line.
Thunderstorm Wind, Morgan
- When
- September 27, 6:29 PM EST to 6:44 PM EST
- Where
- Morgan County, Rutledge to Buckhead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.630, -83.620
The Morgan County Emergency Management Director reported that up to 15 trees were down across the county. Trees were down in Rutledge, Madison, High Shoals, and Buckhead. The Buckhead community suffered the most damage where one tree was down on a home and another was down on a vehicle.
Hail, Morgan
- When
- September 27, 6:29 PM EST to 6:31 PM EST
- Where
- Morgan County, Rutledge to 2 mi ENE of Rutledge
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.630, -83.620
The public observed penny-sized hail near Rutledge.
Hail, Morgan
- When
- September 27, 6:39 PM EST to 6:41 PM EST
- Where
- Morgan County, Buckhead to 1 mi E of Swords
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.570, -83.370
The Morgan County Emergency Management Director relayed a report of penny-sized hail from the Buckhead community.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in North Carolina, September 27 to 30, 20105 deaths · $72 million · EF0 · 28 events
- Flash Flooding and Flood in North Carolina, September 27, 2010$950,000 · 19 events
- Tornado and Hail in North Carolina, September 27, 2010$400,000 · EF1 · 3 events
- Dense Fog in Virginia, September 27, 2010$500,000 · 1 event
- Tornado in Virginia, September 27, 20101 injured · $20,000 · EF0 · 1 event
- Tornado in Pennsylvania, September 27, 2010$25,000 · EF0 · 1 event
- Tornado in Pennsylvania, September 27, 20101 injured · $15,000 · EF0 · 1 event
- Hail and Damaging Winds in South Carolina, September 27, 20101 in hail · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 27, 20102 events
- Flooding in Nebraska, September 27 to 30, 2010$2,000 · 2 events
- Damaging Winds in Tennessee, September 27, 201050 kt wind · 2 events
- Flooding in Minnesota, September 27 to 30, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260585, 260586, 260536, 260405, 260520, 260401, 260403, 260404, 260400, 260406, 260540, 260402, 260537, 260468, 260469, 260539, 260538, 260515, 260508, 260509, 260516, 260510, 260511, 260512, 260513, 260514.